Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 232, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 6, 1999, 6:45 PM CDT for Greene County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 1999, 6:45 PM CDT (23:45 UTC)
- Expired
- Sep 6, 1999, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Greene County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 062344 RRA SVRMOB MSC041-070030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 645 PM CDT MON SEP 6 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 730 PM CDT * AT 640 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF LEAKESVILLE OR 5 MILES NORTH OF ROUNSAVILLE... MOVING SOUTHEAST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWEST GREENE COUNTY BETWEEN AVERA AND CLARKE... ALSO MOVING SLOWLY SOUTHEAST AT 5 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:28 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 6, 2:28 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 228 PM CDT MON SEP 06 1999 ALTHO LATEST RADAR SHOWS LTL ACTIVITY ACRS THE FA SO FAR...THIS WILL CHANGE SHORTLY AS SCT CONVECTION CRNTLY FIRING UP OVR LA-MS BEGINS MVG INTO THE W-NW SECTIONS WHILE ADDITIONAL CELLS FIRE ALONG AND OUT AHEAD OF THE SEA BREEZE FNT. WITH A WARM...VERY MOIST AND UNSTABLE AIRMASS IN PLACE AND A WEAK UPR LVL IMPULSE DRIVING THIS WAY FM LA...WILL CONTINUE WITH CHC POPS THRU TNGT AS MUCH OF THE ACTIVITY COULD EASILY PERSIST TILL WELL AFTER MDNGT. WITH ABOVE 2 INCH PWS...WILL ALSO HAD MENTION OF LCLY HVY RAIN PSBL. CHC OF TSTMS WILL CONTINUE THRU WED AS MDLS SHOW A SERIES OF IMPULSES TRACKING ACRS THE FA WHILE A BROAD SFC LOW/TROF ASSOCIATED WITH RMNTS OF DENNIS SETTLES IN OVR THE FA. A STRONGER SHORT WAVE IS PROGD TO PICK UP THIS LOW AND CARRY IT UP THE EAST COAST TUE NGT-WED BUT A WEAK SFC TROF/BNDRY STALLS OVR THE AREA AND BECOMES A LIKELY FOCUS FOR TSTMS AGAIN ON WED. ALTHO TIMING OF THINGS ARE STILL UNCLEAR... APPEARS THE AVN IS DRIVING THE MAIN PUNCH...OR ACTIVE TROF JUST OUT AHEAD OF THE MAIN COLD FNT...THRU THE FA EARLY THU...WITH DECREASING CHCS OF RAIN EXPECTED INTO THU AFTN. HOWEVER...THE MAIN PUSH OF COOLER/DRIER AIR IS NOT EXPECTED TILL THU NGT-FRI AS A MUCH DRIER... COOLER AIRMASS ADVECTS SWD AS STRONG HIGH PRES BLDS OVR THE CNTRL U.S. FCSTID 39 PRELIM NUMBERS... MOB BB 073/091 072/092 069 39442 PNS BB 075/091 073/092 070 39342 DTS BB 076/090 074/090 071 39342 GZH BB 072/092 069/093 067 39442 61A BB 071/092 068/093 066 39442 2RO BB 070/092 068/094 065 39442=
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 6:08 PM CDT | Severe Thunderstorm Warning | MOB | George | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.